Ask an expert
Question

23 Jan 2008

Mirena
I had the Mirena inserted last year Januay. Since then I've picked up 15kg's even though my diet has improved and my excercise has increased! Before I had the Mirena out in I was steadily losing weight and was back to a size 36. I've no gone up to a size 42 and my weight keep increasing! I also experience stabbing pains in my pelvic area but when I consulted my Gynie about this she said its IBS. I've had IBS since I was 13 so I know the difference between cramps. What should I do?
Answer 379 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The Mirena should not be causing the pains. It would be unusual for it to be the cause of the weight gain, but it is possible. The only way to know would be to have it removed.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.